The Vestibular Migraine Community
Please read our welcome post and user support wiki!

Need help I’m experiencing a relapse


#41

Depokote, I took Topomax, but it affexted my kidneys. I took amitriptyline, but i have seizures. The seizures are silent with no outward symptoms. Depokote takes care of the seizures and migraines.


#42

It’s funny because I literally wasn’t thinking about anything I ended up just getting a really bad dizzy spell which brought me into a panic. Now of course today I have a migraine but I am not as dizzy which is usual for me. I appreciate all your kind words and responses to me. I’m trying to get better and not freak out but I have read some horror story cases on here where some are housebound and in bed and can’t get past the side effects of meds and I just don’t want that to be me!


#43

Wow that’s crazy John. I hope you are feeling better on the Depakote and that you don’t have to contend with any other issues. I am waiting for an appt with a new neurologist. My GP has to send over a referral so I am sure with the diabetes diagnosis I will have to be careful with meds too


#44

Thanks, Jess. I just keep going. I wish i could stop taking all meds, but oh well.


#45

@VM1958, how did they determine you have seizures? Was it through an EEG? I’m having one next week, which is why I’m curious.


#46

Yes an EEG, I hope yours go well.


#47

Try the valium Zofran combination and hydrate with water. Please give the old basics a try as their side effects are so much lower. You can settle back out and move past this one step at a time with this community.


#48

What drugs have helped you? I can’t find anything that helps me.


#49

I’m not any at the moment (haven’t since September last) … Ami has been the only drug I’ve taken for any decent length of time (1.5 years)… definitely helped, but not a silver bullet.


#50

The combination that has stopped the rocking sensation for me was a combination of Topomax and Propranolol. I am a musician, and the VM symptoms made it impossible to play professionally. This combination really made a huge difference, although I am not back to “normal”. It is a bleak feeling when nothing seems to work. I hope that you can find some relief.


#51

Thank you so much. I may try propanolol since so have high blood pressure I’m just hoping it doesn’t make me feel worse or lightheaded


#52

I was very reluctant to start taking it, but it has helped. I started on a very small dose and immediately felt a difference. I am going to try Botox at the end of the month, and hopefully I can decrease my dose a bit. At the dose I am at, I feel a bit fatigued. Best wishes! I hope that you feel better.


#53

what is the dose of topomax and what is the dose on propranolol ?


#54

I am only on 50mg of Topomax. I just could not focus on a higher dose previously. If the Botox doesn’t work I may try to go up to 75mg.
At first I could only tolerate 10 mg of the Propranolol, but at 40mg I felt a great improvement. I changed to 60 mg for a sustained dose. It is a bit strong, but I am not left quite so dizzy at the end of the day. It is a trade off. Fatigue at 4:00 PM or rocking at 7:00 PM.


#55

I think Im going to request the lowest dose of propanolol to start with which is the 10 msg and I may even break it in half because I am so med sensitive. I really would like to get rid of the rocking and swaying feeling. Do you think it has helped with that?


#56

Following your thread…
I have had so much help on this site. I have had the monster for seven years. It was with the encouragement of one of the members on here that I stuck with Topomax. I take 100 mg a day along with 50 mg of Effexor per day. Topomax is very hard to get used to. It takes a while to work and I have side effects, for sure. BUT, it is worth taking. I was like you. Desperate and hopeless and didn’t see the point of trying. I think all of us understand. Just know that there is a way out of the pit, just keep reaching out and keeping advocating for yourself! Don’t get sad, get mad and fight for yourself! Good luck!


#57

Word!


#58

I do think it helped, but it was gradual. I am sensitive too, and I was also cutting the Propranolol to start! It did take some time to adjust, and I was resistant to start it. I had a horrible reaction to Verapmil that really scared me.
It really has helped, although I can’t be sure that I would have the same effect without the Topomax too. I also have had some issues with Tachycardia and the Propranolol prevents that from happening.


#59

That’s good to know. I need to start on a preventative at this point and I am still waiting for my Dr to get me the approval for the neurologist. This has been going on 2 weeks and I called again today and yelled at the secretary…it’s taken them long enough and to even get in to see a neurologist it’s going to take months. It’s so frustrating


#60

Maybe you can get your GP to prescribe meds for you. Start looking at the Wikis on this site and bring in information to educate your GP about MAV. The best is from Dr. Hain’s site. Start here:

https://www.dizziness-and-balance.com/disorders/central/migraine/mav.html